Alert archive / Louisiana / Flash Flood Warnings in 2012

Flash Flood Warning 70, NWS Jackson, MS

June 14, 2012Morehouse Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Jun 14, 2012, 6:21 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 6:21 PM CDT (23:21 UTC)
Expired
Jun 14, 2012, 7:49 PM CDT
In force
88 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Morehouse Parish, LA, Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WGUS54 KJAN 142321
FFWJAN
LAC067-083-150115-
/O.NEW.KJAN.FF.W.0070.120614T2321Z-120615T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...

* UNTIL 815 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN 13 MILES SOUTH OF GALION...
  OR 10 MILES SOUTHEAST OF BASTROP...MOVING SOUTHWEST AT 5 MPH.
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
  RIDGE AND COLLINSTON.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3287 9185 3286 9160 3265 9164 3247 9157
      3251 9191 3253 9191 3255 9192

$$

JC
1 follow-up statement
705 
WGUS74 KJAN 150049
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT THU JUN 14 2012

LAC067-083-150059-
/O.CAN.KJAN.FF.W.0070.000000T0000Z-120615T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-MOREHOUSE LA-
749 PM CDT THU JUN 14 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOREHOUSE
AND NORTHERN RICHLAND PARISHES...

LIGHT RAIN WILL CONTINUE OVER THE NEXT 30 MINUTES ACROSS NORTHERN 
RICHLAND PARISH BEFORE DIMINISHING. 

LAT...LON 3287 9185 3286 9161 3265 9164 3247 9157
      3251 9191 3253 9191 3255 9192

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:25 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 14, 3:25 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT THU JUN 14 2012

.DISCUSSION...NOT AN OVERLY ACTIVE SHORT TERM...BUT THERE DOES EXIST
THE POTENTIAL FOR GREATER ACTIVITY ON FRI WITH A MORE QUIET PERIOD
FOR THE WEEKEND.

CURRENTLY THE CWA HAS AN OLD SFC BOUNDARY DRAPED ACROSS THE S/SW
PORTION TODAY WHICH IS SEPARATING NEAR 70 TO LOWER 60 SFC DEWPTS.
AIRMASS TO THE S OF THE BOUNDARY HAS RICH MOISTURE CONTENT WITH PWS
1.8-1.9 IN. ADDING TO THOSE FEATURES ARE SOME LEFTOVER MCV'S FROM
PREV DAYS CONVECTION. THE FIRST WAS NOTED ACROSS THE FAR SW PART OF
OUR CWA AND HAS SHOWN RECENT INDICATIONS OF MOVING W/NW. THE OTHER
IS IN THE NE GULF JUST OFF THE FL COAST. THE SYSTEM NEAREST TO THE
CWA HAS WORKED WITH THE SFC BOUNDARY TO TRIGGER STORMS OUTSIDE OF
THE CWA. THERE WAS MORE OF A MID CLOUD DECK LINGERING OVER OUR AREA
TO LIMIT SFC HEATING AND NOW THAT THIS IS ERODING...PRECIP POTENTIAL
ACROSS OUR SW AREAS WILL INCREASE FOR LATE AFTERNOON/EVE. AS FOR
TEMPS...GUID WAS A TAD TOO LOW AND HAVE ADJ A FEW LOCATIONS UPWARD
FOR TONIGHT. THE COMBINATION OF INCREASING SFC MOISTURE AND
MID/UPPER CLOUDS SHOULD KEEP READINGS A BIT WARMER.

FOR FRI...THE AREA WILL STILL SEE LIFTING INFLUENCES FROM THE
LEFTOVER MCV'S WHICH WILL PROVIDE NICE CYCLONIC FLOW PATTERN ALOFT.
THERE WILL ALSO BE THE OLD SFC BOUNDARY NEAR AND A NICE CONTRAST IN
AIRMASS. THE EXTRA INGREDIENT WILL BE THE EASTWARD PUSH OF A
BACKDOOR FRONT. THIS FEATURE IS OVER GA NOW AND TRIGGERING STORMS
OVER AL THIS AFTERNOON. LOOKS LIKE OUR CWA WILL GET SQUEEZED IN
BETWEEN ALL THE ABOVE FEATURES TO PROVIDE AN INCREASE THREAT OF
PRECIP. GUID HAS CONTINUED TO ADVERTISE THE SOUTH HALF WITH DECENT
CHANCES AND WILL CONTINUE TO FOLLOW THAT THINKING. AS FOR
TEMPS...GUID SEEMED TOO WARM OVER THE NW ON FRI. TEMPS THIS MONTH
HAVE STRUGGLED TO EXCEED 91 FOR GLH/GWO AND HIGHS WERE REDUCED TO
THAT LEVEL.

THERE WILL ALSO EXIST A RISK FOR A FEW STRONG STORMS FRI AFTERNOON.
THERMODYNAMICS WILL NOT BE GREAT...BUT SUPPORT OF SOME ROBUST
UPDRAFTS. LAPSE RATES WILL BE OK AND AROUND THE 27C RANGE. SFC TEMPS
WILL WARM TO AROUND 90 AND COMBINE THAT WITH UPPER 60S DEWPTS...SB
CAPE WILL BE AROUND 3000 J/KG AND MLCAPE 2500 J/KG. STORMS WILL MOVE
MAINLY E TO W AND GENERALLY LESS THAN 10 MPH. THESE SLOWER MOVING
STORMS MAY POSE A LOCALLY HEAVY RAIN RISK AS WELL. EACH OF THESE
RISK WERE ADDED TO THE HWO FOR FRI AFTN.

LOOK FOR DRIER AIR TO MOVE IN FROM THE EAST BEHIND THE BACKDOOR
FRONT FOR SAT. ENOUGH DEEP MOISTURE LOOKS TO EXIST ACROSS THE FAR SW
CWA TO KEEP A MENTION OF LOW END PRECIP CHANCES...BUT MOST OF THE
AREA WILL NOT SEE ANY ACTIVITY. THIS HOSTILE CONVECTIVE ENVIRONMENT
WILL LINGER INTO SUN AND KEEP THE AREA PRECIP FREE.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE TO PREVAIL AT MOST TAF
SITES OVER THE NEXT 24 HOURS.  A FEW STORMS WILL BE POSSIBLE ACROSS
THE SOUTH THIS AFTERNOON...KHBG...WHICH COULD BRING ABOUT A BRIEF
REDUCTION IN FLIGHT CATEGORIES DUE TO THE POTENTIAL FOR MVFR/IFR
CEILINGS AND VISIBILITIES IF OBSERVED WITHIN THE AERODROME.  CHANCES
FOR THUNDERSTORMS WILL BE ON THE INCREASE FRIDAY AFTERNOON FOR
NAMELY KJAN...KHKS...KMEI...& KHBG...WHICH COULD AGAIN CAUSE BRIEF
REDUCTIONS IN FLIGHT CATEGORIES. SOME PATCHY AREAS OF LATE NIGHT AND
EARLY MORNING GROUND FOG COULD BRING MVFR VISIBILITIES TO SOME
LOCALES FRIDAY MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  91  67  90 /  12  35   9   8
MERIDIAN      65  90  64  89 /  11  26   7   4
VICKSBURG     68  91  67  90 /  21  39   9  10
HATTIESBURG   69  90  68  89 /  15  54  24  18
NATCHEZ       68  89  68  87 /  32  56  24  27
GREENVILLE    66  91  69  90 /  10  19   4   5
GREENWOOD     65  91  67  90 /  10  19   4   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/19
Hazardous weather outlook, Jun 14, 2:00 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT THU JUN 14 2012

LAZ007>009-015-016-023>026-MSZ040>066-072>074-151900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
200 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS
OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE
POSSIBLE FRIDAY AFTERNOON ACROSS THE OUTLOOK AREA...PARTICULARLY ALONG
AND SOUTH OF A BASTROP LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB
LINE. AN UPPER LEVEL DISTURBANCE WILL DRIFT EAST THROUGH THE DAY
FRIDAY NEAR A STALLED BOUNDARY OVER THE SOUTHERN HALF OF THE AREA.
THIS COMBINED WITH DAYTIME HEATING AND A MOIST AND MARGINALLY
UNSTABLE AIR MASS WILL CAUSE STORMS TO DEVELOP DURING THE AFTERNOON
HOURS. HEAVY RAINFALL IS ALSO POSSIBLE AS STORMS WILL BE SLOW MOVING.

STORMS ARE EXPECTED TO BEGIN WEAKENING IN INTENSITY AND GRADUALLY
DISSIPATE THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ARZ074-075-MSZ018-019-025>039-151900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
200 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Jun 14, 2:20 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     LIGHTNING        5 S VICKSBURG           32.25N 90.87W
06/11/2012                   WARREN             MS   COUNTY OFFICIAL

            CORRECTION...THIS FATALITY OCCURRED FROM A HEART
            ATTACK...THE MAN WAS NOT STRUCK BY LIGHTNING. THIS
            OCCURRED NEAR THE INTERSECTION OF FISHER FERRY ROAD AND
            AMANDA DRIVE

&&

CME
Local storm report, Jun 14, 2:22 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     1 W PELAHATCHIE         32.32N 89.82W
06/11/2012                   RANKIN             MS   PUBLIC

            A TREE WAS BLOWN DOWN ONTO A PICKUP TRUCK TAKING OFF ITS
            CAB ON HIGHWAY 80.

&&

CME
Special weather statement, Jun 14, 4:57 PM CDT, 1 hour 24 minutes before
LAZ015-142235-
RICHLAND LA-
457 PM CDT THU JUN 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT THU JUN 14 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BUCKNER AT 457 PM CDT...MOVING
NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3240 9200 3245 9195 3248 9194 3246 9179
      3218 9185 3218 9199 3219 9199 3219 9200
      3220 9201 3221 9200 3227 9200 3228 9204
TIME...MOT...LOC 2157Z 188DEG 5KT 3231 9196

JC
Special weather statement, Jun 14, 5:28 PM CDT, 53 minutes before
LAZ015-023-142310-
RICHLAND LA-FRANKLIN LA-
528 PM CDT THU JUN 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT THU JUN 14 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LIDDIEVILLE AT
528 PM CDT...MOVING SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3225 9197 3224 9175 3190 9173 3192 9182
      3195 9185 3198 9190 3204 9191 3208 9193
      3210 9188 3214 9190 3216 9190 3216 9198
TIME...MOT...LOC 2228Z 001DEG 17KT 3215 9186

JC
Special weather statement, Jun 14, 5:53 PM CDT, 28 minutes before
MSZ061-142325-
FRANKLIN MS-
553 PM CDT THU JUN 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU JUN 14 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF KIRBY AT 553 PM
CDT...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3133 9114 3134 9115 3161 9115 3161 9084
      3136 9073 3134 9087 3135 9098 3133 9098
      3134 9102 3133 9103 3132 9109
TIME...MOT...LOC 2253Z 168DEG 7KT 3148 9093

JC
Special weather statement, Jun 14, 6:07 PM CDT, 14 minutes before
MSZ061-142335-
FRANKLIN MS-
607 PM CDT THU JUN 14 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT THU JUN 14 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF MCCALL CREEK AT
607 PM CDT...MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3155 9078 3153 9063 3136 9067 3144 9086
TIME...MOT...LOC 2307Z 207DEG 5KT 3148 9071

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:28 AM CDTSpecial Weather StatementJANCatahoula, Concordia57 min
Jun 14, 4:57 PM CDTSpecial Weather StatementJANRichland38 min
Jun 14, 5:28 PM CDTSpecial Weather StatementJANFranklin42 min

Nearby

Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.